MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1530/edm-25-0135

Медицинская библиотека · Endocrinology, diabetes & metabolism case reports · 2026

Drug cross-reactivity between methimazole and propylthiouracil causing recurrent pancreatitis in thyroid storm.

Yamazaki Yuriko, Adachi Junichiro, Ishihara Yurika, Moriwaki Yuto, Muraoka Wataru, Miyashita Sho, Okuno Yuki, Omura Takashi, Izumida Yoshihiko

Клинический случайСтатьяПеревод в очереди

Аннотация

SUMMARY: Drug-induced pancreatitis represents 1.1% of acute pancreatitis cases. To date, eight cases of antithyroid drug (ATD)-induced pancreatitis have been reported, including seven associated with methimazole (MMI) and one with carbimazole; however, no cases related to propylthiouracil (PTU) have been reported in the literature. We report a patient with thyroid storm who developed acute pancreatitis during MMI therapy, with recurrence following PTU substitution, suggesting cross-reactivity between antithyroid agents. The patient demonstrated elevated serum immunoglobulin G4 (IgG4) concentrations. The clinical presentation and imaging findings (onset during corticosteroid therapy and absence of specific computed tomography findings) supported a diagnosis of drug-induced rather than IgG4-related autoimmune pancreatitis. However, IgG4-mediated autoimmune hyperactivity may predispose to immunological cross-reactions between antithyroid drugs. In patients with MMI-induced pancreatitis and elevated IgG4 levels, PTU cross-reactivity should be anticipated. Alternative therapies, including potassium iodide, radioactive iodine ablation, or thyroidectomy, warrant consideration when immunological dysfunction is suspected based on elevated IgG4 concentrations.

LEARNING POINTS: If abdominal pain, nausea, or vomiting occurs during drug therapy for Graves' disease, drug-induced pancreatitis should be considered in the differential diagnosis. If pancreatitis develops during treatment with MMI, switching to PTU should be approached with caution due to the potential for cross-reactivity - and vice versa. In the event that MMI or PTU results in adverse effects, alternative therapeutic modalities should be considered, including radioactive iodine (131I) therapy or surgical interventions. These considerations should be informed by the concomitant increase in IgG4 concentration.

Для цитирования: Yamazaki Yuriko, Adachi Junichiro, Ishihara Yurika, Moriwaki Yuto, Muraoka Wataru, Miyashita Sho, Okuno Yuki, Omura Takashi, Izumida Yoshihiko. Drug cross-reactivity between methimazole and propylthiouracil causing recurrent pancreatitis in thyroid storm.. Endocrinology, diabetes & metabolism case reports. 2026. DOI: 10.1530/edm-25-0135.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.